MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PCH BSKT DCKLING UPBTR; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. PCH BSKT DCKLING UPBTR; ACCESSORIES,ARTHROSCOPIC
Model Number 3866
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device broke.A backup device was available to complete the procedure with no significant delay and no patient injuries.
 
Additional Manufacturer Narrative
One 012045 duckling upbiter punch basket returned.This is a twelve year old reusable instrument.The device is partially disassembled but does not display signs of aggressive use.Visual observations show typical scratches and dings on the jaw and other surface locations.The actuator is no longer engaging with the front end or the finger loop, therefore the jaw mechanics are not functioning.No root cause related to the manufacturing of this device can be established.

Brand Name
PCH BSKT DCKLING UPBTR
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7644205
Report Number1219602-2018-00837
Device Sequence Number13521751
Product Code NBH
UDI-Device Identifier03596010120441
UDI-Public(01)03596010120441(10)999
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3866
Device Catalogue Number012045
Device Lot Number999
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2018
Supplement Date Received by Manufacturer07/19/2018
07/19/2018
Initial Report FDA Received Date06/27/2018
Supplement Report FDA Received Date07/20/2018
07/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1